Alert archive / Missouri / Red Flag Warnings in 2025
Red Flag Warning 2, NWS St. Louis, MO
NWS St. Louis, MO issued this red flag warning at Mar 10, 2025, 2:46 AM CDT for Knox County, Lewis County, Shelby County, Missouri. It took effect at Mar 10, 2025, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2025, 2:46 AM CDT (07:46 UTC)
- In effect from
- Mar 10, 2025, 12:00 PM CDT
- Expired
- Mar 10, 2025, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS St. Louis, MO
Counties Knox County, MO, Lewis County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 183 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2220 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
786 WWUS83 KLSX 100746 RFWLSX URGENT - FIRE WEATHER MESSAGE National Weather Service St Louis MO 246 AM CDT Mon Mar 10 2025 MOZ018-019-026-110100- /O.NEW.KLSX.FW.W.0002.250310T1700Z-250311T0100Z/ Knox MO-Lewis MO-Shelby MO- 246 AM CDT Mon Mar 10 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHEAST MISSOURI|... The National Weather Service in St Louis has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 8 PM CDT this evening. * AFFECTED AREA...In Missouri, Fire Weather Zones 018, 019 and 026. * TIMING...From Noon until 8 pm this evening. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 15 to 25 percent. * IMPACTS...These conditions are conducive for the rapid spread and growth of uncontrolled wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry fuels can contribute to extreme fire behavior. && $$ Britt
2 follow-up statements
730 WWUS83 KLSX 101908 RFWLSX URGENT - FIRE WEATHER MESSAGE National Weather Service St Louis MO 208 PM CDT Mon Mar 10 2025 MOZ018-019-026-110100- /O.CON.KLSX.FW.W.0002.000000T0000Z-250311T0100Z/ Knox MO-Lewis MO-Shelby MO- 208 PM CDT Mon Mar 10 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHEAST MISSOURI... * AFFECTED AREA...In Missouri, Fire Weather Zones 018, 019 and 026. * TIMING...From Noon until 8 pm this evening. * WINDS...Southwest 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 18 percent. * IMPACTS...These conditions are conducive for the rapid spread and growth of uncontrolled wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry fuels can contribute to extreme fire behavior. && $$ Pfahler
770 WWUS83 KLSX 110101 RFWLSX URGENT - FIRE WEATHER MESSAGE National Weather Service St Louis MO 801 PM CDT Mon Mar 10 2025 MOZ018-019-026-110215- /O.EXP.KLSX.FW.W.0002.000000T0000Z-250311T0100Z/ Knox MO-Lewis MO-Shelby MO- 801 PM CDT Mon Mar 10 2025 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHEAST MISSOURI... Relative humidity values have climbed as temperatures have dropped. $$ Gosselin
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this red flag warning went out at Mar 9, 10:44 PM CDT, 4 hours 2 minutes earlier. Its key messages:
- Elevated fire danger is expected across central and northeast Missouri as well as west-central Illinois on Monday afternoon.
- A strong storm system will bring windy conditions with a high chance (70-90%) of showers and thunderstorms between Friday afternoon and Friday night.
Area forecast discussion, Mar 9, 10:44 PM CDT, 4 hours 2 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1044 PM CDT Sun Mar 9 2025 .KEY MESSAGES... - Elevated fire danger is expected across central and northeast Missouri as well as west-central Illinois on Monday afternoon. - A strong storm system will bring windy conditions with a high chance (70-90%) of showers and thunderstorms between Friday afternoon and Friday night. && .SHORT TERM... (Through Late Monday Night) Issued at 209 PM CDT Sun Mar 9 2025 Clear conditions with mostly light winds are forecast again tonight as a surface ridge axis gradually slides southward more into the mid south and Ohio Valley. Some weak west/southwest return flow, mainly in parts of central and northeast Missouri as well as west-central Illinois, should help keep temperatures a bit more on the milder side. Lows are forecast to be mostly in the mid to upper 30s across the area. The one exception is in favored valleys across parts of southeast Missouri where winds will be light/variable. This should allow for the boundary layer to really decouple and at least approach dewpoints (mid to upper 20s). Lows in these locations in the low 30s are forecast, and given those dewpoints mentioned immediately above, would not be surprised to see the coldest locations bottoming out in the upper 20s. The warmup will accelerate on Monday as strong low-level warm air advection moves in from the west. The 850-hPa thermal ridge approaches the Missouri-Iowa border by early evening, with increasing southwesterly surface winds ahead of an approaching cold front. Plentiful sunshine will also contribute to the warmup, with most locations cresting the 70 degree mark. One negating factor holding me back from going more aggressive with temperatures is the lack of mixing. Model soundings show mixing to around 875 hPa, not abnormally deep by any means for almost mid March. Even the notoriously (too) well-mixed 12Z HRRR has the top of the boundary layer at about 825 to 875 hPa. Milder trends will continue Monday night due to increasing southwesterly surface winds. Lows in the 40s are forecast, or about 15 degrees above normal for date. Gosselin && .LONG TERM... (Tuesday through Next Sunday) Issued at 209 PM CDT Sun Mar 9 2025 (Tuesday - Thursday Night) A cold front will move through much of the bi-state area on Tuesday before stalling out Tuesday night. Confidence in the timing of this frontal passage has increased somewhat compared to 24 hours ago, with the likely location of the boundary bisecting the CWA from southwest to northeast around 1800 UTC. As a result, there will be a moderately strong temperature gradient from northwest to southeast across the area, with highs in the low 60s in parts of northeast Missouri to mid 70s in southeast Missouri. Surface winds veering ahead of the front more to the west/southwest also should help warm temperatures in east central and southeast Missouri as air downslopes off of the Ozark Plateau. Little change is expected in terms of temperatures through Thursday. The air mass behind Tuesday's front is Pacific in nature, and as alluded to above, the front should stall out in southeast Missouri/southwest Illinois Tuesday night. The boundary may push back slightly northward as a warm front on Wednesday before washing out entirely. Therefore, look for highs each day to be mostly in the 70s, with lows mostly in the 50s. Predominantly dry weather is forecast through mid week, with the only chance of rain showers confined to Wednesday night. Trends that have been observed over the past 24-48 hours have largely continued, with the track of the midlevel disturbance more toward the mid south. Chances of rain showers are now mostly in the 15-25%, and mostly confined to portions of southeast Missouri and southwest Illinois. If the shortwave keeps shifting south, PoPs may need to be removed altogether. (Friday - Next Sunday) A strong mid/upper level trough is expected to eject out of the desert southwest early Friday, inducing rapid leeside cyclogenesis across the western Plains. WPC clusters of the 500-hPa height pattern are in pretty good agreement with the track, though there are some notable differences in timing and strength of the overall storm system. Regardless, it appears increasingly likely (70-90%) for a round of showers and thunderstorms to impact the area between Friday afternoon and Friday night. The very strong dynamics with this system look like a given, with extremely diffluent flow aloft to the east/southeast of the closed mid/upper level low moving into the Upper Midwest. Convection likely will initiate sometime Friday afternoon along a prefrontal trough. Given the strong dynamics/synoptic scale forcing in play, any storms that do form likely will quickly evolve into a line. The amount of instability is still a source of uncertainty, with concerns on when the storm occludes still an open question. A faster occlusion to our west, as alluded to yesterday, could "pinch off" the richer moisture (dewpoints near 60F) to the south. However, it may not take much in the way of instability given the strong dynamics in play. Joint probabilities from the LREF early Friday evening for at least 500 J/kg of CAPE and 50+ knots of deep-layer shear range from 40-60%. These probabilities have also been climbing steadily over the past couple of days now. This potential event is still 5 days away, but trends are pointing toward at least the chance of organized strong- severe convection within the CWA. Gosselin && .AVIATION... (For the 06z TAFs through 06z Monday Night) Issued at 1040 PM CDT Sun Mar 9 2025 A clear sky continues across the region with VFR conditions continuing through Monday. Winds are light overnight, but increase a bit on Monday, especially farther to the northwest. Winds diminish a bit Monday evening, but not fully. In fact, increasing winds aloft to the north may lead to low level wind shear at Quincy by Tuesday morning. An ongoing issue with the normal dissemination of observations from CPS continues. While conditions are expected to remain VFR, the AMD NOT SKED remark has been maintained until normal observations return. Kimble && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 9, 2:18 PM CDT, 12 hours 28 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 218 PM CDT Sun Mar 9 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101930- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 218 PM CDT Sun Mar 9 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is an elevated fire danger on Monday afternoon over central and northeast Missouri as well as west central Illinois due to low humidity, gusty southwest winds, and dry fuels. Thunderstorms are likely across the area Friday afternoon and night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Gosselin
Nearby
Red Flag Warnings in Missouri, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.